MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; TIP-UP FENESTRATED GRASPER

INTUITIVE SURGICAL, INC EndoWrist; TIP-UP FENESTRATED GRASPER
Model Number 470347-17
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, a 8mm tip-up fenestrated grasper instrument was observed with the tip damaged.The procedure was completed as planned with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The 8mm tip-up fenestrated grasper instrument was analyzed and found to was found to have the proximal clevis dislodged.As result of the dislodging, the main tube was broken.The dislodged proximal clevis is attached to the main tube.The grip cables are still intact and do not show damage.The main tube was broken at the distal end where the proximal clevis was attached.The component was broken and there were missing pieces, but the size of the missing pieces cannot be confirmed, scattered pieces.The complaint was confirmed by failure analysis.The probable root cause is attributed to damage during use.Applying excessive force on the distal end of the instrument during handling, insertion, usage (overloading), or removal can cause damage.

Brand Name
EndoWrist
Common Device Name
TIP-UP FENESTRATED GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50893635
Report Number2955842-2026-39948
Device Sequence Number13439943
Product Code NAY
UDI-Device Identifier00886874112496
UDI-Public(01)00886874112496(11)250828(10)K12250828(91)0017
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470347-17
Device Catalogue Number470347
Device Lot NumberK12250828 0221
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/16/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown